Aa
A
A
A
Close
Heart Disease Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Pacemaker and AV Node Ablation, Coumadin vs. ASA

BACKGROUND: Age 49, diagnosed with PAF/lone in Feb. 2005. Heart rates in the 250s and then down to 30s, mostly at night but had one presyncopal episode during the day when active and my heart rate plummeted to 30 when in AF. Procedures include: Ablations for fib and flutter (2), cardioversion (failed), 4 antiarrythmics (failed) and a near fatal blood response to Hurricane Spray during a TEE (developed Methemaglobinemia and was coded). Final procedure: AV Node ablation and Pacemaker insertion (Medtronic INSYNC III BiV--no cardiomyopathy, but it was offered to me by my surgeon and I said YES! to prevent possibility of ventricular paced induced cardiomyopathy).
PACEMAKER SETTINGS: Low of 75 and high of 140. Pacing 80% in atria, 100% in ventricles.
MEDS: Tarka 2/240mg TID, ASA 325mg Niaspan, Synthroid, Cytomel, Zyrtec, Singulair. I was on Coumadin but stopped it one month ago, per my EP.

My high atrial rate episodes/mode switches have dropped from 1800 in 3 months to 13 in 11 weeks, with the longest being 22 sec, thus the switch from Coumadin to ASA one month ago.

I am being treated for HTN, prediabetes, and high lipid panels. With diet, exercise and meds, all are in normal range, except for an HDL of 34 (I take Niaspan for this). Is it safe for me to be on ASA vs. Coumadin? I have concerns that with the AV Node ablation, I won't know if/when my afib worsens and I am dealing with longer episodes.

Question 2: for the past 23 days, suffering from Bronchitis and violent coughing...as I am pacemaker dependent, I wonder: can the leads be pulled out or fractured?

Comments?


18 Responses
239757 tn?1213813182
MEDICAL PROFESSIONAL
BABlocker,

Even though you have a pacemaker you can still have atrial fibrillation. The Nodal ablation just stops the talk between the top and bottom of the heart to prevent the heart from racing. If you were completelty atrial fibrillation free for an extended period I would consider changing you to aspirin. This could be checked on the pacemaker interrogations. If you continued to have episodes though, I would probably keep you on coumadin, especially with your history of hypertension.

The coughing will have no effects on the leads.

good luck

Avatar universal
hello ladies and all:

My trip to my parents was a nightmare...I developed tachycardia as soon as i got to their house...had pac's every day and night while there, and now that i am back home i am still not any better.  I am going back to the doc ASAP.  a few weird observations and questions that i have and just would love some input about:


1.  Have any of you ladies developed a sensitivity to bra's?
    Please take no offense i mean this in the most basic way.
    I seem to get more palps and tachy when i am wearing one.
     Does this sound crazy?  I am always more comfortable
     without the bra and only where one when i leave my house
    and am miserable the whole time.

2.  Is it possible that if a person has been under a lot of stress for months that this could create an overabundance of
adrenaline in the body making them have tachy and palps:  See,
my daddy had a heart attack in sept. 2005..These was only a few
days after hurrincane katrina hit and new orleans was flooded.
My parents live in louisiana and it was  a trauma for me...then
my husband was hospitalized with kidney stones....then my little
boy 3 years old got double pneumonia twice....by the time my
first attack hit i had been under 4 months of heavy and unabating stress... Then after my "atack of whatever it was"this put me in a whole other mode of stress thinking that i had a heart problem....I have not been well since that first night.  Anyone have any thoughts , comments?
Avatar universal
my GP gave me a prescription for TOPROl XL 25mg taken once a day.  I have not taken any yet because i have read some comments that a lot of people had no luck with these things and that they can have scary side effects....I would be interested in hearing from anyone who cares to comment about their experience with this drug or other beta blockers...I have noticed that my prescription seems to be a very low dose....
MOMTO3GIRLS what beta blocker do you take, and has it helped?
And also how are you feeling, how was your trip to your DAD's.

take care and thanks for the input
Avatar universal
Hi, I take 12.5 mg of Toprol XL per day (a very tiny dose because any more makes my BP go down too low) and it really does help with tachycardia.  My HR normally doesn't go too high, thank God, but with this med it doesn't even get up in the 120s, which is high enough to terrify me!  I haven't had any bad side effects, just some tiredness at first.  Give it a try, it may just help you!
Avatar universal
I would appreciate that during my post that the comments pertain to my needs and to not use my post to get answers to your questions, that have nothing to do with my issues.

You can separately post your concerns, please.
Avatar universal
Well, I can see there is no way to just post a question to the group unless it is posted when asking the Dr.

I apologize for my immediate response...it's just that I have waited almost 11 months to finally get into the forum and would like to have my time respected.

Thanks for your understanding.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.